Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 20, NWS Pittsburgh, PA

July 5, 2001Greene County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jul 5, 2001, 6:37 AM EDT for Greene County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2001, 6:37 AM EDT (10:37 UTC)
Expired
Jul 5, 2001, 9:30 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Greene County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 10.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 051039
FFWPBZ

PAC059-051330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
637 AM EDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREENE COUNTY IN PENNSYLVANIA

* UNTIL 930 AM EDT

* AT 637 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED OVER 2 
INCHES OF RAIN HAS FALLEN IN THE PAST HOUR IN OAK FOREST 
AFFECTING PURSLEY CREEK.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.>

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:56 PM EDT, 15 hours 41 minutes earlier.

Area forecast discussion, Jul 4, 2:56 PM EDT, 15 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 PM EDT WED JUL 4 2001

FIRST SHRT/WV MOVING THRU CWA ATTM HAS PROVIDED ENOUGH CLD CVG
FOR LGT PRECIP THRU MOST OF DAY. 2ND SHRT WV ASSCD WITH UPPER TROUGH
WILL SWING THRU BFR MIDN...THOUGH PRECIP ON WANE ATTM  EXPECT UNSTABLE
AIRMASS COMBINED WITH PLENTY LOW LVL MOISTURE/DYNAMICS TO REGENERATE
PRECIP ONCE AGAIN. MAIN COLD FRONTAL BNDRY EXPECTED TO MOVE THRU CNTRL
SXNS CWA ARND 06Z/05 AND NR M/D LINE BY 12Z/05 WITH ATTENDING PRECIP
ALSO.
WILL MAINTAIN CHC POPS XTREME SRN SXNS THRS...ELSW CHC POPS MAINLY AFTN
AS A SHRT/WV SWINGS SEWD AROUND BASE OF UPPER LOW IN SE CANADA ALNG
WITH CAA ALOFT. HI PRES BUILDS IN LTR THRS NGT AND PLASNT FRIDAY BFR
NEXT SYSTEM AFFECTS AREA ON SAT.
OVNGT TEMPS SRN SXNS MAY END UP IN LW/MID 60S IF FRONT SLOWLY
CRAWLS TO PA/WV BORDER BY THRS MRNG. ALSO FOG THERE LTE TNGT.

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:08 PM EDTSevere Thunderstorm WarningPBZWestmoreland67 min
Jul 5, 2:55 PM EDTSevere Thunderstorm WarningPBZWestmoreland65 min

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.